Advanced Search
MyIDEAS: Login to save this paper or follow this series

Analysis of the relationship between International Immigration and Unemployement

Contents:

Author Info

  • Díaz-Emparanza Herrero, Ignacio
  • Miranda Espinosa, Alexandra

Abstract

[EN] The relationship between the unemployment and the international immigration is getting interest while the differences between poor and rich countries are stressed. The poor countries offer cheap work force to occupy less qualified jobs in rich countries, with citizen increasingly demanding and qualified. In spite of this evidence, the immigration is object of huge polemics and by this motive is being studied in those countries where this phenomenon is important. In this study, evidence of the unitary roots in the seasonal frequencies of the "Work Permits" and "Unemployment" series is provided. Because of this, the existence of seasonal cointegration between both series is tested. The results indicate that the only cointegrating relations between both variable are trivial and, therefore, the variables are not related in the long run. In the Short term, the estimate of the VAR model shows that the changes in the immigration during the years 1981-1998 hardly had effects on the unemployment. The opposite relationship, though statistically meaningful, it is also very weak.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: https://addi.ehu.es/bitstream/10810/5784/1/2000.13.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Universidad del País Vasco - Departamento de Economía Aplicada III (Econometría y Estadística) in its series BILTOKI with number 2000-13.

as in new window
Length:
Date of creation: Oct 2000
Date of revision:
Handle: RePEc:ehu:biltok:200013

Contact details of provider:
Postal: Avda. Lehendakari, Aguirre, 83, 48015 Bilbao
Phone: + 34 94 601 3740
Fax: + 34 94 601 4935
Email:
Web page: http://www.ea3.ehu.es
More information through EDIRC

Order Information:
Postal: Dpto. de Econometría y Estadística, Facultad de CC. Económicas y Empresariales, Universidad del País Vasco, Avda. Lehendakari Aguirre 83, 48015 Bilbao, Spain
Email:

Related research

Keywords: immigration; unemployment; seasonal cointegration; cointegración estacional; desempleo; inmigración;

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. J. Joseph Beaulieu & Jeffrey A. Miron, 1992. "Seasonal Unit Roots in Aggregate U.S. Data," NBER Technical Working Papers 0126, National Bureau of Economic Research, Inc.
  2. Lee, Hahn Shik, 1992. "Maximum likelihood inference on cointegration and seasonal cointegration," Journal of Econometrics, Elsevier, vol. 54(1-3), pages 1-47.
  3. Hyllerberg, S. & Engle, R.F. & Granger, C.W.J. & Yoo, B.S., 1988. "Seasonal Integration And Cointegration," Papers 0-88-2, Pennsylvania State - Department of Economics.
  4. Harvey, Andrew & Snyder, Ralph D., 1990. "Structural time series models in inventory control," International Journal of Forecasting, Elsevier, vol. 6(2), pages 187-198, July.
  5. E. Roy Weintraub, 1992. "Introduction," History of Political Economy, Duke University Press, vol. 24(5), pages 3-12, Supplemen.
  6. Withers, Glenn & Pope, David, 1985. "Immigration and Unemployment," The Economic Record, The Economic Society of Australia, vol. 61(173), pages 554-63, June.
  7. Johansen, Soren, 1988. "Statistical analysis of cointegration vectors," Journal of Economic Dynamics and Control, Elsevier, vol. 12(2-3), pages 231-254.
  8. Lee, Tae-Hwy & Tse, Yiuman, 1996. "Cointegration tests with conditional heteroskedasticity," Journal of Econometrics, Elsevier, vol. 73(2), pages 401-410, August.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:ehu:biltok:200013. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Alcira Macías).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.